140lb Male - I was recently on 20mg propranalol for tremors and had to stop on day three due to unwanted side effects such as, diarrhea, extreme fatigue/lethargy, lowered libido, problems with erectile function. I imagined these effects would go away quickly given the amount of time I had been on them. How long do the side effects of this drug typically take to subside?
How long do side effects last after stopping propranalol?
Question posted by Colea on 17 March 2021
Last updated on 17 March 2021 by Sabrina1234
Sudden stop of any beta blocker is dangerous. I would call your doctor and discuss . Like any thing else it takes a period for your body to fully adjust like 30-90 days .
“The half life of Propranolol is about 10 hours. This is the time it takes for the drug levels in your plasma to reduce by half.
For a drug to be totally eliminated from your system it takes around 5.5 times the half life. It should approximately take 2-3 days for it too be fully out of your system. But side effects usually last up to a week. Propranolol works quickly; within 1-3hrs. So stopping abruptly after 3 days may cause unwanted effects. You should definitely speak with your doctor.
- Propranolol uses and safety info
- Propranolol prescribing info & package insert (for Health Professionals)
- Side effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.